MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED FLEX #2/14

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED FLEX #2/14
Catalog Number 02.12.0214FL
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 27 may 2019: lot 186009: 89 items manufactured and released on 30-oct-2018.Expiration date: 2023-10-15.No anomalies found related to the problem.To date, 5 items of the same lot have been already sold without any similar reported event.Preliminary investigation performed by packaging manager.From the pictures received is visible a wrong sealing of the packaging.I can exclude an accidental damage of the packaging as the envelope is damaged perfectly at the opening point.
 
Event or Problem Description
During the packaging opening it was noticed that the bag containing the insert inside the blister was open.The surgeon decided to use a new implant to complete the surgery.The implant was in the hospital as consignment.
 
Additional Manufacturer Narrative
On november 21th 2019 we have received the stem and head involved in the complaint.Visual inspection performed by packaging and washer manager: as reported in the preliminary investigation, the bag has been sealed correctly, because the sealing lines are evident.I exclude an accidental opening of the bag because it is damaged exactly at the level of the opening area.We can hypothesize that the bag had been previously opened, possibly by a different or team.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED FLEX #2/14
Common Device Name
TIBIAL INSERT FIXED FLEX
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8649826
Report Number3005180920-2019-00413
Device Sequence Number16785866
Product Code JWH
UDI-Device Identifier07630030826214
UDI-Public07630030826214
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2023
Device Catalogue Number02.12.0214FL
Device Lot Number186009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;